MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX9690BER125
Medical Device Problem Codes Material Puncture/Hole (1504); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure in the left middle cerebral artery (mca) using a bmx96 access system (bmx96), a non-penumbra sheath, a non-penumbra catheter (vtk), and a guidewire.During the procedure, the physician advanced the sheath through the common femoral artery (cfa) to the thoracic aorta.It was reported the patient¿s anatomy was tortuous.Next, a guidewire along with the catheter was advanced to the left carotid artery.The physician then attempted to advance the bmx96 over the catheter; subsequently, a kink and a small hole was noticed on the proximal end of the bmx96.Therefore, the bmx96 was not used for the remainder of the procedure.The procedure was completed using a new bmx96.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned bmx96 confirmed a kink and hole was present on the catheters proximal end.If the device is manipulated against resistance during use, damage such as this may occur.Based on the reported complaint, the patient¿s anatomy was tortuous.This may have contributed to resistance during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16834765
Report Number3005168196-2023-00205
Device Sequence Number6034226
Product Code DQY
UDI-Device Identifier00815948022645
UDI-Public815948022645
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K213390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Catalogue NumberBMX9690BER125
Device Lot NumberH00001382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown
Patient Weight186 KG
Date Report Sent to FDA01/01/2005